Madwolf: question on Thyroid dosing please

Discussion in 'Fibromyalgia Main Forum' started by klutzo, May 23, 2003.

  1. klutzo

    klutzo New Member

    Thank you for posting your protocol of using low dose Armour Thyroid and low dose Cortef. It got me moving!
    I travelled 1 1/2 hrs. through awful traffic to see the only Holistic M.D. around here who practices this way, and she agreed with you after seeing my thyroid panel. I had to do a new ASI test though, since she would not go by my previous results, which were four yrs. old. I am not on Cortef yet, not until she sees the ASI results, which she should get by next week.
    I just started on Armour and am already having improved mood and energy.
    My question is about the instructions she gave me for increasing the dose. She increases it a lot faster than you do. She wants me to take 30 mgs. for the first 3 days, then add 30 mgs., and increase by 30 mgs. every 5 days until I get symptoms of too much, then back off one dose and that will be my dose. Then I am to call her and she'll order pills with that dose, so I don't need to take a handful of them. I am already having some slight symptoms on just one pill daily, ie. some heat about 1/2 hr . after I take the pill and more palpitations than before although they are quickly resolved. So, I am wondering if I shouldn't increase it more slowly, like you usually advise. I don't think she would care as long as I did not increase it even faster than she told me to. I am not seeing her again for another 6 wks. so she would not even have to know.
    I still remember what Synthroid did to me, and I don't want to have to go through even one day of that if I can avoid it. Is there any particular merit in increasing the dose a lot more slowly?
    As aklways, thank you for your excellent help.
    (((HUGS))) Klutzo
  2. pinkquartz

    pinkquartz New Member

    i read somewhere that you should NOT take too much too quickly..
    Madwolf posted yesterday he is doing something crazy in Oregan, can't remember what it was.

    If i can find which book i read this in i will let you know at the weekend.
    my advice is go slowly,
    take care
    pinkquartz
  3. klutzo

    klutzo New Member

    I'll just keep bumping this and stay at the same dose a few more days.
    I forgot to add that the new doc also put me on Progesterone drops, made up by a compounding pharmacy. They are being sent to me through the mail. This helps support the thyroid, among other things.
    Klutzo
  4. tansy

    tansy New Member

    I was given progesterone drops years ago by David Dowson in the UK. Pinkquartz goes to a doctor who uses similar remedies. Along with other supps they did help settle my hormone swings. Said goodbye to the PMS, which only reared it's ugly head with this DD.

    Some people believe that as we go through the perimenopause and menopause it's actually low progesterone that's the problem.

    Yet another tangent on a single thread!

    Cheers

    Tansy
    [This Message was Edited on 05/23/2003]
    [This Message was Edited on 05/23/2003]
  5. klutzo

    klutzo New Member

    I am a bit apprehensive about the progesterone drops, since I used progesterone creme while I was going through menopause, and even though I only used 1/4 dose, it made my breasts swollen and painful, and dramatically intensified my chocolate cravings. It did improve my mood a lot though, which I really missed when I had to quit using it. I hope I can control the dose better with drops.
    Klutzo
  6. pinkquartz

    pinkquartz New Member

    progesterone drops, but i am having what might the first negative effect from taking the cortisol.........my period has arrived and i have felt and still do feel like a basket case. my head feels like its inside a washing machine and i do not feel like me at all....in fact i feel as if all i want to do is cry....this is so not me.!

    just been talking to my nutrionist and she thinks the cortisol might be too high and has caused my progesterone level to rise and so thats why i feel so dreadful.........does this sound like too much progesterone to either of you , or any one else reading this.

    i still feel we are on the right track just might be time to slightly decrease the cortisol.......when madwolf gets back i want to ask him what he thinks

    cheers, [actually i am not weepy but feeling so sad]
    pinkquartz
  7. ssMarilyn

    ssMarilyn New Member

    Can you tell me what it was that Synthroid did to you? I've been on it since the early 90's, but still don't feel 100%, so wonder if Armour would improve me at all?

    Marilyn :)
  8. klutzo

    klutzo New Member

    I was on the lowest dose of Synthroid, and it made my pulse go up to 130 and stay there. I was so short of breath I could not sleep, or even walk to the mailbox. I quit after 5 days.
    The dosage of Armour I am on now is the same dose as the Synrhroid was, and I will be increasing it in a couple days.....so far, so good.
    Klutzo
    [This Message was Edited on 05/24/2003]
  9. klutzo

    klutzo New Member

    For when Madwolf returns.....
  10. ssMarilyn

    ssMarilyn New Member

    Synthroid has never affected me the way it has you. My heart rate is normal, so maybe I just need more, then again.....I have been on the Atkins diet for a few weeks and in his book, he says that being on ANY diet will cause our thyroids to slow down. Maybe that's my problem. I sure hope the Armour works for you. It's just wonderful to see someone come back and say they're feeling good!

    Marilyn :)
  11. klutzo

    klutzo New Member

    Boy this board moves fast! K
  12. decatur

    decatur New Member

    and what's DD ? I'm not savvy. I'm a dinosaur
  13. klutzo

    klutzo New Member

    Bumping is what I'm doing right now. Every time a post is answered, it moves back up to the top of the first page. Since Madwolf was gone for the weekend, and I did not know that until after I posted, I have had to keep answering my own post in order to get it to the front page where he will see it when he comes back. You can bump your own posts if necessary for someone to see it, or because you did not get enough info from those who already answered you. You can also bump someone else's post if you think more people should see what they had to say.
    DD means damn disease, or darn disease if you want to be more polite.
    Go to the top of the page where it says "search previous posts" and type in the word "abbreviations". There was a recent post outlining all the "codes" we use around here.
    And, don't worry, we are all dinosaur's around here, or at least we sometimes feel so old, we feel like we've been alive since the time of the dinosaur's!
    Klutzo
  14. klutzo

    klutzo New Member

    If I don't hear anything ,I will raise my dose tomorrow, which is still two days later than I was told to raise it.
    Klutzo
  15. klutzo

    klutzo New Member

    again...K
  16. klutzo

    klutzo New Member

    Madwolf are you back? Klutzo
  17. klutzo

    klutzo New Member

    The "quad espresso" feeling was just what I want to avoid. I had a pulse of 130 plus SOB on the starting dose of Synthroid and could not sleep and could barely walk, so I quit. Who knows, I might have gotten better 18 yrs. ago if that had not happened!
    I think I will compromise somewhere between your protocol and hers.
    Bless you for all your help here,
    Klutzo